Bayesian expectation maximization algorithm by using B-splines functions: Application in image segmentation
Atizez Hadrich,
Mourad Zribi and
Afif Masmoudi
Mathematics and Computers in Simulation (MATCOM), 2016, vol. 120, issue C, 50-63
Abstract:
The Bayesian implementation of finite mixtures of distributions has been an area of considerable interest within the literature. Given a sample of independent identically distributed real-valued random variables with a common unknown probability density function f, the considered problem here is to estimate the probability density function f from the sample set. In our work, we suppose that the density f is expressed as a finite linear combination of second order B-splines functions. The problem of estimating the density f leads to the estimation of the coefficients of B-splines. In order to solve this problem, we suppose that the prior distribution of the B-splines coefficients is a Dirichlet distribution. The estimation of these coefficients allowed us to introduce a new algorithm called Bayesian expectation maximization. In fact, this algorithm, which is the combination of the Bayesian approach and the expectation maximization algorithm, attempts to directly optimize the posterior Bayesian distribution. This algorithm has been generalized to the case of mixing distributions. We have studied the asymptotic properties of the Bayesian estimator. Then, the performance of our algorithm has been evaluated and compared by making a simulation study, followed by a real image segmentation. In both cases, our proposed Bayesian algorithm is shown to give better results.
Keywords: Mixture density; B-splines functions; Expectation maximization algorithm; Bayesian estimator; Image segmentation (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475415001263
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:120:y:2016:i:c:p:50-63
DOI: 10.1016/j.matcom.2015.06.007
Access Statistics for this article
Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens
More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().